Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 263, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 20, 2000, 2:47 PM CDT for Okaloosa County, Florida. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 20, 2000, 2:47 PM CDT (19:47 UTC)
- Expired
- Aug 20, 2000, 3:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Okaloosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 3:10 PM CDT | Hail 0.75 | Niceville, FL | A thunderstorm produced dime sized hail near the community. |
| Aug 20, 3:23 PM CDT | Hail 0.75 | Valparaiso, FL | |
| Aug 20, 3:23 PM CDT | Thunderstorm Wind 56 M | (Vps)Eglin Afb, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2114 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
245 WUUS54 KMOB 201948 SVRMOB FLC091-202015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 247 PM CDT SUN AUG 20 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 315 PM CDT * AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTH OF WRIGHT...MOVING SOUTH AT 8 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... WRIGHT OR ABOUT 4 MILES NORTH OF FORT WALTON BEACH BY 315 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. LAT...LON 3071 8658 3065 8678 3039 8671 3046 8646
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 11:20 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 20, 11:20 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1120 AM CDT SUN AUG 20 2000 OLD FRONTAL BOUNDARY SEEMS TO BE EXTENDING OUT OF A WEAK SURFACE LOW JUST SOUTH OF DAUPHIN ISLAND...NE TO NEAR DTS TO NEAR ABY. THIS LOW AND BOUNDARY HAVE BEEN THE FOCUS FOR STRONG TSTMS...MAINLY OFFSHORE SO FAR. SIL 12Z SOUNDING SHOWS A MODERATELY MOIST AND UNSTABLE AIRMASS IN PLACE AND EXPECT TO SEE WIDELY SCT TO SCT TSTMS DURING MAX HTG TDY...BUT MAINLY ALONG THE COASTAL COUNTIES AND THEN POSSIBLY ALONG AND EAST OF I65 FOR THE ERN SECTIONS. BEST CHANCES WILL CONTINUE ACROSS THE FL PNHDL WHERE THE OLD BOUNDARY AND SEA BREEZE WILL INTERACT. HAVE UPDATED ZONES TO ADJUST POPS UP FROM ISOLATED TO WIDELY SCT CAT FOR MOBILE AND BALDWIN COUNTIES...THEN TWEAKED TEMPS UP A CAT MOST AREAS WITH AMPLE SUNSHINE AND CONTINUED HEATING FROM UPPER RIDGE PARKED JUST WEST. 39 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:36 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 24 min |
| Aug 20, 3:15 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.